1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

? Reaction to insulin

Discussion in 'Type 2 with Insulin' started by jocat44, May 7, 2016.

  1. jocat44

    jocat44 · Well-Known Member

    Messages:
    58
    Likes Received:
    9
    Trophy Points:
    28
    hi since mid Feb I've been using humulin I as my basal insulin, my right thigh where I inject my 8 units in the morning is ok apart from occasional bruising. Have now changed to 4 MM needles to try and prevent this brushing. My problem is my left thigh where I inject my bedtime basal, this is currently 33 units although still titrating up to try to get better am blood glucose readings. My thigh keeps coming up in red marks which are itchy, the red marks then settle down into bruising. Surely if I was allergic to the humulin I I would react both legs, not just my left
    Thanks
    Jo
     
  2. catapillar

    catapillar Type 1 · Well-Known Member

    Messages:
    3,390
    Likes Received:
    2,891
    Trophy Points:
    198
    Do you inject all 33 units in one place in one go? You might want to consider splitting it in half and doing it in two separate injections - I have a feeling that the larger the dose in one place at one time the more likely you are to have pooling and possibly problems with absorption. I'm not sure if pooling causes itchy redness though. Hopefully someone with a better idea will help soon.
     
  3. jocat44

    jocat44 · Well-Known Member

    Messages:
    58
    Likes Received:
    9
    Trophy Points:
    28
    Thanks catapiller hadn't thought about splitting the dose, would you use two different needles as two injections, I always change my needle cause scared of it breaking if use more than once, the 4mm are so tiny
    Jo
     
  4. catapillar

    catapillar Type 1 · Well-Known Member

    Messages:
    3,390
    Likes Received:
    2,891
    Trophy Points:
    198
    When I split a dose I tend not to change the needle. But I think the best advice is you probably are supposed to. Not because there is any risk of the needle breaking, but it always going to hurt less and be better for you to use a new needle, especially if you are prone to bruising.
     
    • Agree Agree x 1
  5. ickihun

    ickihun Type 2 · Master

    Messages:
    13,397
    Likes Received:
    18,348
    Trophy Points:
    298
    Ten yrs ago I was injecting huge amounts of insulin in my thighs but I was told initially to pinch some flesh then inject.
    On mixed insulin in my tummy so far more fat and I was told to inject directly and straight to prevent bruising. I very rarely bruise and I sometimes need 80units.
    Does a fatty area bruise less?
     
  6. jocat44

    jocat44 · Well-Known Member

    Messages:
    58
    Likes Received:
    9
    Trophy Points:
    28
    Hi ickihun I inject humulin I in my thighs difficult to pinch there, not as overweight as rest of me. I use tummy for novorapid but still get some bruises and plenty of fat there. Have libre on upper arm so running out of other major sites to inject. Have changed to 4 mm needles bd micro fine in past month still painful and bruising though an improvement on the 5 mm needles
    Jo
     
  7. david1968

    david1968 Type 2 · Well-Known Member

    Messages:
    409
    Likes Received:
    1,671
    Trophy Points:
    178
    What about the bum? I was advised to do my bedtime injection there as it would be absorbed more slowly.
     
    • Useful Useful x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook